Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 53, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 1997, 1:56 PM CST for Red River County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 1:56 PM CST (19:56 UTC)
- Expired
- Mar 1, 1997, 2:30 PM CST
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 12:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS1 KSHV 011959 RRA SVRSHV LAC081-TXC387-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 156 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 PM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...RED RIVER COUNTY NOT RED RIVER PARISH IN NORTHWEST LOUISIANA... AT 153 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM JUST NORTH OF CLARKSVILLE TEXAS MOVING TO THE NORTHEAST AT NEAR 40 MPH. THIS STORM WILL PRODUCE HAIL THE SIZE OF 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. THE STORM WILL AFFECT THE DILWORTH AND DIMPLE AREAS AROUND 200 PM AND ACWORTH AND NEGLEY AREAS AROUND 205 TO 215 PM CST. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. SIX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:52 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 1, 9:52 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 940 AM CST SAT MAR 1 1997 CURRENT FORECAST WILL BE MODIFIED SLIGHTLY BY REWORDING 1ST PERIOD OTHERWISE THERE WILL BE NO SIGNIFICANT CHANGES. NEW RAOB DATA SHOWED THAT BY LATE AFTERNOON AND EARLY EVENING LIFTED INDEX VALUES TO BE -6 TO -10 OVER NE TX AND NW LA AND INTO EXTREME SW AR....ALONG WITH K INDEX VALUES OF UPPER 20S TO LOWER 30S...CAPES OF 2-3K ... AND TOTAL TOTALS OF 50-55. AT 700 MB LEVEL DRY SLOT WILL ALSO BE OVER THIS REGION. LOOKS AS IF THIS AFTERNOON THUNDERSTORMS WILL BEGIN TO DEVELOP OVER E TX ALONG AND NEAR CURRENT ACTIVITY OVER TX...SE OK...SW AR AND CONTINUE INTO TONIGHT. THUNDERSTORMS WILL MOST LIKELY BE SEVERE. SIX
In the hours before
Special weather statement, Mar 1, 10:01 AM CST, 3 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011715- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 AM CST SAT MAR 1 1997 A WARM AND MOIST UNSTABLE AIRMASS IS CURRENTLY IN PLACE OVER THE FORT STATE REGION THIS MORNING. BY MID AFTERNOON A COLD FRONT WILL BE MOVING ACROSS NORTHERN TEXAS AND SOUTH OKLAHOMA AND THEN INTO SOUTH ARKANSAS AND APPROACHING NORTHWEST LOUISIANA BY EVENING. THIS FRONT IN COMBINATION WITH THE UNSTABLE AIR IN PLACE AND UPPER ATMOSPHERIC DISTURBANCES SPREADING OVER THE REGION WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE AND DUE TO THE STATE OF THE ATMOSPHERE A FEW TORNADOES ARE POSSIBLE ALONG WITH HEAVY RAINFALL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. SIX
Special weather statement, Mar 1, 10:07 AM CST, 3 hours 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011715- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 AM CST SAT MAR 1 1997 A WARM AND MOIST UNSTABLE AIRMASS IS CURRENTLY IN PLACE OVER THE FORT STATE REGION THIS MORNING. BY MID AFTERNOON A COLD FRONT WILL BE MOVING ACROSS NORTHERN TEXAS AND SOUTH OKLAHOMA AND THEN INTO SOUTH ARKANSAS AND APPROACHING NORTHWEST LOUISIANA BY EVENING. THIS FRONT IN COMBINATION WITH THE UNSTABLE AIR IN PLACE AND UPPER ATMOSPHERIC DISTURBANCES SPREADING OVER THE REGION WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE AND DUE TO THE STATE OF THE ATMOSPHERE A FEW TORNADOES ARE POSSIBLE ALONG WITH HEAVY RAINFALL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. SIX
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.